MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX40CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX40CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-34052-HPHNM
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the peel away sheath dilator bifurcation".A new set was opened to resolve the issue.The patient had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one peel-away with dilator assembly and a lidstock for analysis.Signs of use were observed inside the sheath extrusion.Visual analysis revealed that the distal end of the sheath tip was folded inward and damaged.The peel-away sheath was also cross-sectioned.No defects were observed with the dilator.The sheath length from the tabs to the tip measured 4" , which is within the specification limits of 3 7/8"-4 1/8" per the peel-away product drawing.The sheath outer diameter measured 0.095", which is within the specification limits of 0.093"-0.099" per the peel away extrusion product drawing.The sheath inner diameter at the distal tip could not be accurately measured due to the nature of the damage.The sheath was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "check peel-away sheath placement by holding sheath in place , twisting dilator hub counterclockwise to release dilator hub from sheath hub, withdraw guidewire and dilator sufficiently to allow blood flow.Holding sheath in place, remove guidewire and dilator as a unit." the dilator was removed and reinserted back into the sheath.The dilator was able to pass through the sheath tip with little to no resistance.The dilator hub was additionally able to lock into the sheath hub as intended.R & d and mfg were consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user.Due to the possibility that manufacturing contributed to this damage, they will further investigate this issue.A device history record review was performed, and findings were identified.Three non-conformances were initiated for batch 34c23d0085 to address the issue of "peel-away sheath tears incorrectly".The ifu provided with the kit informs the user, "do not withdraw dilator until sheath is well within vessel to reduce risk of damage to sheath tip".The ifu also states, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage.If necessary, enlarge cutaneous puncture site with cutting edge of scalpel, positioned away from guidewire." the report of a peel-away tip damage was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath tip was damaged/deformed.Despite the damage, the sheath met all relevant dimensional and functional requirements.Various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user, therefore, the root cause could not be confirmed.A non-conformance was initiated to further investigate potential root causes at the manufacturing site.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC 2L 5FRX40CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21396940
Report Number9680794-2025-00151
Device Sequence Number9199566
Product Code LJS
UDI-Device Identifier00801902100979
UDI-Public(01)00801902100979(11)230619(17)250531(10)33F23C0667(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberPR-34052-HPHNM
Device Lot Number33F23C0667
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown